Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 33, NWS Melbourne, FL

May 15, 2024Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 15, 2024, 1:27 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2024, 1:27 PM EDT (17:27 UTC)
Expired
May 15, 2024, 2:00 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 10:52 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2398 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted.

839 
WUUS52 KMLB 151727
SVRMLB
FLC093-111-151800-
/O.NEW.KMLB.SV.W.0033.240515T1727Z-240515T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
127 PM EDT Wed May 15 2024

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southwestern St. Lucie County in east central Florida...
  Southeastern Okeechobee County in east central Florida...

* Until 200 PM EDT.

* At 127 PM EDT, a severe thunderstorm was located near Okeechobee,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Okeechobee, Four Seasons Estates, Whispering Pines, Country Hills
  Estates, and Basswood Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2722 8086 2732 8094 2751 8073 2726 8054
TIME...MOT...LOC 1727Z 239DEG 22KT 2732 8083 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
2 follow-up statements
166 
WWUS52 KMLB 151739
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
139 PM EDT Wed May 15 2024

FLC093-111-151800-
/O.CON.KMLB.SV.W.0033.000000T0000Z-240515T1800Z/
St. Lucie FL-Okeechobee FL-
139 PM EDT Wed May 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHWESTERN ST. LUCIE AND EAST CENTRAL OKEECHOBEE COUNTIES...

At 139 PM EDT, a severe thunderstorm was located 7 miles north of
Four Seasons Estates, or 9 miles northeast of Okeechobee, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Country Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2725 8076 2740 8085 2751 8073 2726 8054
TIME...MOT...LOC 1739Z 239DEG 22KT 2736 8076 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
088 
WWUS52 KMLB 151756
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
156 PM EDT Wed May 15 2024

FLC093-111-151806-
/O.EXP.KMLB.SV.W.0033.000000T0000Z-240515T1800Z/
St. Lucie FL-Okeechobee FL-
156 PM EDT Wed May 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LUCIE AND
EAST CENTRAL OKEECHOBEE COUNTIES WILL EXPIRE AT 200 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
east central Florida.

LAT...LON 2725 8076 2740 8085 2751 8073 2726 8054
TIME...MOT...LOC 1756Z 239DEG 22KT 2720 8087 

$$

Fehling

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:42 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 15, 9:42 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
942 AM EDT Wed May 15 2024

.UPDATE...
Issued at 940 AM EDT Wed May 15 2024

Storms are firing along a weak boundary that stretches from Tampa
to Titusville. This convection is putting down a southward moving
outflow boundary which will spark additional convection, edging
southward. There is also storms firing to the south of this
boundary and these will need to be watched for somewhat greater
tornado potential. Convective winds had not been mixing down to
the sfc but that is changing as daytime heating occurs and mixing
heights deepen. Tornado watch til 11 am from Osceole/Brevard
northward will likely be reissued through much of the afternoon.
Additional convection over the NE Gulf will track toward central
FL. Northern areas that got worked over earlier this morning are
breaking out as conveective debris cloudiness thins. So 2 or more
rounds of storms will affect several areas with locally heavy
rains producing localized flooding and Flood Advisories are also
possible.

&&

.AVIATION...
(12Z TAFs)
Issued at 940 AM EDT Wed May 15 2024

Scattered to numerous showers and storms will develop across the
area today ahead of an approaching front. Some strong to severe
storms will be possible, mainly from Brevard and Osceola counties
northward into the morning/early afternoon, with threat then
shifting southward to include the Okeechobee and Treasure Coast
region during the afternoon hours. Tempo IFR/MVFR conditions will
occur with any of this activity, with the potential for strong
wind gusts 35 knots or greater, hail. A tornado or two also can
not be ruled out. Breezy W/SW flow will occur today, with speeds
around 14-17 knots and gusts to 25 knots. Winds then diminish into
tonight, gradually falling to 8-10 knots.

&&

.PREVIOUS DISCUSSION...
Issued at 522 AM EDT Wed May 15 2024

Key Messages...

-Higher shower and storm coverage today ahead of an approaching
 front, with some storms becoming strong to severe.

-Turning drier and hot into late week, with highs in the 90s
 nearing records for some locations.

-Potential for scattered showers and storms return into the
 weekend, with unseasonably hot and humid conditions continuing.

Currently...A swath of deeper moisture (PW values ~2.0 inches)
resides across north FL well ahead of a frontal boundary moving into
the southeast U.S. early this morning. Increasing moisture and
instability expected across northern portions of east central
Florida through daybreak. Band of convection already developing
across northern Lake and Volusia counties in this moist and
unstable airmass, and additional showers and storms will be
possible into the predawn hours, pushing eastward across areas
near to north of Orlando prior to sunrise. Strong to isolated
severe storms will continue to be possible with this activity,
and a Tornado Watch has been issued for Lake and Volusia counties
southward through Brevard and Osceola counties through 11 AM.

Today-Tonight...Band of deeper moisture (PW up to 1.8-2.0 inches)
will shift southward across central FL today well ahead of an
approaching front that will push into north FL this afternoon.
Mid to upper level trough will continue to shift across the
southeast U.S. leading to scattered to numerous showers and storms
developing across the area today, pushing eastward across the
area and offshore. Greatest coverage will exist across areas from
Brevard and Osceola counties northward into the morning/early
afternoon, with outflow from this system then leading to
increasing convective development across Okeechobee County and the
Treasure Coast into the afternoon/early evening. Some strong to
severe storms will continue to be possible through today, with the
primary threats being strong to locally damaging winds, coin-
sized hail, a tornado or two, and frequent lightning strikes.
Training of storms may also lead to some localized heavy rainfall
of 2-4 inches, which may lead to minor flooding.

Earlier start to convection and greater cloud cover across northern
portions of east central Florida today will limit highs to the mid
to upper 80s near to north of a line from Lake Kissimmee to
Melbourne and in the low to mid 90s south where convection will be
delayed and more sunshine will occur. Near record highs forecast
at Vero Beach and Fort Pierce today. It will be breezy with
sustained winds of 15 to 20 mph with gusts up to 30 mph possible.

Convection will weaken into tonight, with some redevelopment of
showers and storms possible overnight as front shifts southward,
mainly across Okeechobee County and the Treasure Coast. Can't rule
out a strong storm or two, but severe threat looks low. Lows will
still be mild in the upper 60s to low 70s.

Thursday-Friday...Low pressure moves off the mid Atlantic coast on
Thursday. An associated moisture boundary continues to slowly sink
southward across the Florida peninsula before temporarily stalling.
There are model disagreements in how far south the boundary may
stall. A GFS solution keeps a band of moisture along the Treasure
and across Okeechobee county while the ECMWF pushes the boundary
further into south Florida. Have kept a mention of isolated to
scattered showers and isolated lightning storms in vicinity of the
GFS moisture while keeping areas from Melbourne/ Lake Kissimmee
northward dry. Mid level troughing and an associated area of
surface low pressure moves across the central U.S. on Friday and
broad ridging builds locally. Modest moisture returns northward, and
precip chances remain limited (~ 10-20%). Coverage remains generally
focused along the Treasure Coast and into Okeechobee county Friday.

Above seasonal temperatures are forecast to range the low 90s on
Thursday while a few mid 90s across the southern interior cannot be
completely ruled out. Highs further warm into Friday, more widely
ranging the 90s. Low 90s are forecast along the immediate coast,
warming into the mid 90s across the north interior. A few areas of
upper 90s could even be reached across the interior Treasure Coast
counties and in vicinity of Lake Okeechobee. Increasing moisture will
put heat index values in the upper 90s to low 100s across much of
east central Florida.

Saturday-Wednesday...Aforementioned mid level troughing and surface
low pressure moves into the eastern U.S., moving offshore the
eastern seaboard Sunday night into Monday. Moisture increases ahead
of a cold front passage Sunday. PoPs ranging 40-50 percent on
Saturday increase to 50-60 percent Sunday, and greatest coverage is
forecast from Melbourne/ Lake Kissimmee southward on Sunday.
Conditions are forecast to dry some Monday and Tuesday behind the
front keeping isolated to scattered showers each afternoon. High
temperatures remain above normal through the period with Saturday
being the hottest day. High temperatures mostly range the mid to
upper 90s Saturday with heat indexes widely ranging the low 100s.
High temperatures a few degrees lower Sunday into early next week
but still warmer than normal with highs in the low to mid 90s.

&&

.MARINE...
Issued at 522 AM EDT Wed May 15 2024

Today-Tonight...Poor boating conditions will continue offshore where
southwest winds up to 15-20 knots will largely continue through the
day and then veer to the west into tonight. High coverage of showers
and storms expected today ahead of an approaching front, with some
strong to severe storms possible as they push offshore, producing
stronger wind gusts and frequent lightning strikes. A waterspout or
two will also be possible across the waters with this offshore
moving convection.

Thursday-Sunday...(Previous Discussion) Boating conditions are
forecast to remain generally favorable late this week into the
weekend across the local Atlantic waters. Offshore winds 10 to 15
knots on Thursday will veer to out of the southeast on Friday,
becoming southerly to southwesterly Saturday and Sunday. Seas will
remain between 1 to 3 feet through the period, with some portions
of the offshore waters potentially reaching 4 feet at times.
Isolated to scattered showers and isolated storms will be possible
across the local waters, with storms expected to move offshore.

&&

.FIRE WEATHER...
Issued at 522 AM EDT Wed May 15 2024

The wetter pattern will continue today, with another round of
strong to severe storms pushing through the area. This will be
followed by drying Thursday and Friday into late week. Min RH
values are forecast to remain above critical thresholds today, but
then should fall as low as 35 percent across portions of the
interior on Thursday afternoon. Winds will breezy out of the
southwest to west on Wednesday with little chance for a sea
breeze. Slightly less westerly flow Thursday should allow the sea
breeze to develop in the afternoon. High temperatures warm into
the mid 90s Wednesday across southern sections with heat index
values between 100-105. Widespread low to mid 90s Thursday but
lower humidity will limit the heat indices. Very good to excellent
smoke dispersion expected today and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  69  91  69 /  80  10   0   0
MCO  87  72  92  70 /  80  10  10   0
MLB  91  72  91  70 /  70  30  10   0
VRB  94  71  93  71 /  60  40  30   0
LEE  85  71  91  70 /  80  10   0   0
SFB  88  71  93  70 /  80  10   0   0
ORL  88  72  92  71 /  80  10  10   0
FPR  94  71  93  70 /  60  40  30   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 11 AM EDT this morning for FLZ041-044>046-
     053-141-144-247-347-447-547-647-747.

AM...Tornado Watch until 11 AM EDT this morning for AMZ550-552.

&&

UPDATE...Kelly
Hazardous weather outlook, May 15, 12:10 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1210 PM EDT Wed May 15 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-160000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1210 PM EDT Wed May 15 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and storms will develop across the
area today and push eastward and offshore. Some strong to severe
storms will continue to be possible today, with the primary
threats being strong to locally damaging winds around 40 to 60
mph, coin-sized hail, a tornado or two, and frequent lightning
strikes. Storms will move toward the east to northeast up to 40 to
45 mph.

Greatest coverage of storms will exist across areas from Brevard
and Osceola counties southward this afternoon. However, additional
storms are forecast to redevelop across Lake county and the I 4
corridor this afternoon.

.FLOOD IMPACT...
Any persistent or repeated rounds of storms may lead to localized
heavy rainfall of 2 to 4 inches, which could cause temporary
minor flooding of roadways and poor drainage areas.

.HIGH WIND IMPACT...
Breezy west to southwest winds will occur across the area today,
with sustained speeds of 15 to 20 mph and gusts up to 25 to 30
mph.

.EXCESSIVE HEAT IMPACT...
Near to south of a line from Lake Kissimmee to Melbourne, highs
are forecast to reach the low to mid 90s this afternoon, with
peak heat index values of 100 to 105. This early-season heat poses
a risk for heat illness, especially among children, the elderly,
and those with compromised health.

.RIP CURRENT IMPACT...
There is a moderate risk of life-threatening rip currents at all
Atlantic beaches. Always swim within sight of a lifeguard, and
never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms will develop across the area today and
will have the potential to produce wind gusts of 35 knots or
greater as they push quickly eastward across area lakes and
offshore. Be prepared to return to port if you see dark storm
clouds approaching.

.WATERSPOUT IMPACT...
An isolated waterspout or two will be possible with any stronger
offshore moving storms today.

.WIND AND SEA IMPACT...
Small craft should exercise caution if venturing offshore for
west to southwest winds up to 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A spell of unusually hot weather, for mid-May, will continue
through at least Saturday. Daytime highs will reach well into the
90s each afternoon. A low to moderate risk of heat-related illness
will persist for those sensitive to the heat.

Fire sensitive conditions expected across the interior tomorrow,
as drier air leads to lower relative humidity and westerly winds
remain gusty.

Drier conditions expected into late week, with scattered storms
becoming more common again this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should closely monitor weather conditions and activate
as weather approaches.

Kelly/Weitlich

In the hours before

Special weather statement, May 15, 12:30 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1230 PM EDT Wed May 15 2024

FLZ254-547-151700-
Inland Indian River FL-Inland Southern Brevard FL-
1230 PM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN INDIAN RIVER AND
SOUTH CENTRAL BREVARD COUNTIES THROUGH 100 PM EDT...

At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Blue Cypress Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
east central Florida.

&&

LAT...LON 2771 8069 2768 8087 2773 8087 2773 8088
      2782 8088 2782 8087 2786 8087 2790 8075
TIME...MOT...LOC 1630Z 258DEG 27KT 2779 8082

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, May 15, 12:39 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1239 PM EDT Wed May 15 2024

FLZ053-151715-
Osceola FL-
1239 PM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 115 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lake Marian, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kenansville and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
east central Florida.

&&

LAT...LON 2794 8089 2782 8088 2773 8088 2773 8087
      2767 8087 2764 8099 2764 8114 2766 8113
      2768 8115 2771 8115 2773 8117 2774 8116
      2775 8118 2776 8117 2784 8123
TIME...MOT...LOC 1639Z 258DEG 33KT 2775 8111

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, May 15, 12:41 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1241 PM EDT Wed May 15 2024

FLZ058-254-259-151730-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
1241 PM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. LUCIE...
OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES THROUGH 130 PM
EDT...

At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Basinger, Fort Drum, Kissimmee Prarie Preserve, and Country Hills
Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
east central Florida.

&&

LAT...LON 2730 8100 2730 8103 2733 8105 2736 8103
      2738 8107 2738 8111 2742 8114 2744 8114
      2749 8120 2751 8120 2753 8121 2755 8121
      2756 8118 2760 8114 2764 8114 2764 8087
      2768 8087 2771 8069 2741 8051 2728 8100
TIME...MOT...LOC 1641Z 251DEG 26KT 2749 8090

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, May 15, 12:52 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1252 PM EDT Wed May 15 2024

FLZ154-159-254-259-151730-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
1252 PM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 130 PM EDT...

At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pointe West, or 7 miles southwest of Vero Beach South, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South, and
Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
east central Florida.

&&

LAT...LON 2741 8051 2768 8067 2768 8034 2747 8025
TIME...MOT...LOC 1652Z 243DEG 22KT 2757 8053

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fehling
Local storm report, May 15, 12:59 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1259 PM EDT Wed May 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Tstm Wnd Gst     1 WNW Vero Beach        27.65N 80.42W
05/15/2024  M39 MPH          Indian River       FL   ASOS

            The ASOS at the Vero Beach Regional Airport
            measured a wind gust of 39MPH/34KTS from the
            north.

&&
Special weather statement, May 15, 1:21 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT Wed May 15 2024

FLZ058-259-264-151745-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
121 PM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 145
PM EDT...

At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Okeechobee, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek, and
Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
east central Florida.

&&

LAT...LON 2716 8071 2718 8074 2721 8079 2721 8081
      2719 8084 2714 8087 2717 8088 2716 8089
      2717 8091 2719 8091 2720 8094 2722 8095
      2722 8097 2723 8099 2725 8098 2726 8100
      2729 8100 2738 8064 2715 8051 2712 8068
TIME...MOT...LOC 1721Z 261DEG 23KT 2727 8088

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:01 PM EDTSpecial Marine WarningMLB89 min
May 14, 8:27 PM EDTSpecial Weather StatementMLBMartin33 min
May 14, 8:32 PM EDTSpecial Marine WarningMLB88 min
May 14, 9:00 PM EDTSpecial Weather StatementMLBSaint Lucie15 min
May 14, 9:06 PM EDTSpecial Marine WarningMLB54 min
May 14, 9:19 PM EDTSpecial Weather StatementMLBMartin41 min
May 14, 9:21 PM EDTSpecial Marine WarningMLB54 min
May 15, 3:07 AM EDTSpecial Weather StatementMLBFlagler38 min
May 15, 3:26 AM EDTSevere Thunderstorm WarningMLBLake, Volusia49 min
May 15, 4:06 AM EDTSevere Thunderstorm WarningMLBLake, Volusia54 min
May 15, 4:10 AM EDTTornado WarningMLBLake, Volusia50 min
May 15, 4:11 AM EDTSpecial Marine WarningMLB94 min
May 15, 4:25 AM EDTSevere Thunderstorm WarningMLBLake32 min
May 15, 4:57 AM EDTSpecial Weather StatementMLBVolusia33 min
May 15, 5:03 AM EDTSpecial Weather StatementMLBLake42 min
May 15, 5:42 AM EDTSpecial Marine WarningMLB63 min
May 15, 5:44 AM EDTSpecial Weather StatementMLBLake46 min
May 15, 6:09 AM EDTSevere Thunderstorm WarningMLBLake, Volusia36 min
May 15, 6:42 AM EDTSpecial Marine WarningMLB93 min
May 15, 6:43 AM EDTSpecial Weather StatementMLBVolusia32 min
May 15, 7:01 AM EDTSpecial Weather StatementMLBSeminole, Volusia44 min
May 15, 8:16 AM EDTSpecial Marine WarningMLB29 min
May 15, 8:22 AM EDTSpecial Weather StatementMLBBrevard23 min
May 15, 8:29 AM EDTSpecial Weather StatementMLBOrange, Seminole31 min
May 15, 9:30 AM EDTSpecial Weather StatementMLBBrevard30 min
May 15, 9:34 AM EDTSpecial Marine WarningMLB56 min
May 15, 10:05 AM EDTSpecial Weather StatementMLBOsceola25 min
May 15, 10:27 AM EDTSpecial Weather StatementMLBOsceola18 min
May 15, 10:44 AM EDTSpecial Weather StatementMLBOsceola31 min
May 15, 11:05 AM EDTSpecial Weather StatementMLBOsceola25 min
May 15, 11:13 AM EDTSpecial Marine WarningMLB62 min
May 15, 11:38 AM EDTSpecial Weather StatementMLBOsceola37 min
May 15, 11:56 AM EDTSpecial Weather StatementMLBOsceola34 min
May 15, 11:58 AM EDTSpecial Weather StatementMLBIndian River32 min
May 15, 12:07 PM EDTSpecial Marine WarningMLB53 min
May 15, 12:13 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River32 min
May 15, 12:30 PM EDTSpecial Weather StatementMLBIndian River30 min
May 15, 12:39 PM EDTSpecial Weather StatementMLBOsceola36 min
May 15, 12:41 PM EDTSpecial Weather StatementMLBOkeechobee49 min
May 15, 12:44 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River46 min
May 15, 12:49 PM EDTSpecial Marine WarningMLB56 min
May 15, 12:52 PM EDTSpecial Weather StatementMLBSaint Lucie38 min
May 15, 12:59 PM EDTSpecial Marine WarningMLB61 min
May 15, 1:19 PM EDTSpecial Marine WarningMLB56 min
May 15, 1:21 PM EDTSpecial Weather StatementMLBOkeechobee24 min
May 15, 1:29 PM EDTSpecial Weather StatementMLBSaint Lucie31 min
May 15, 1:42 PM EDTSpecial Weather StatementMLBOkeechobee33 min
May 15, 1:47 PM EDTSpecial Marine WarningMLB58 min
May 15, 1:49 PM EDTSpecial Weather StatementMLBLake26 min
May 15, 1:51 PM EDTSpecial Weather StatementMLBOkeechobee24 min
May 15, 1:53 PM EDTSpecial Weather StatementMLBOkeechobee37 min
May 15, 2:00 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
May 15, 2:11 PM EDTSpecial Marine WarningMLB64 min
May 15, 2:14 PM EDTSpecial Weather StatementMLBOkeechobee16 min
May 15, 2:37 PM EDTSpecial Weather StatementMLBSeminole23 min
May 15, 2:41 PM EDTSpecial Weather StatementMLBSeminole34 min
May 15, 2:44 PM EDTSpecial Marine WarningMLB61 min
May 15, 2:46 PM EDTSpecial Marine WarningMLB59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.